Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2011, 3:11 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 3:11 PM MST (22:11 UTC)
- Expired
- Sep 11, 2011, 4:00 PM MST
- In force
- 49 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 46 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS55 KPSR 112211 SVRPSR AZC013-021-112300- /O.NEW.KPSR.SV.W.0057.110911T2211Z-110911T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 311 PM MST SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...AHWATUKEE...TOLLESON... NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 307 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF AHWATUKEE...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOMATKE AND FIREBIRD LAKE. LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236 TIME...MOT...LOC 2210Z 193DEG 16KT 3318 11221 $$ MEYERS
2 follow-up statements
233 WWUS55 KPSR 112240 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST SUN SEP 11 2011 AZC013-021-112300- /O.CON.KPSR.SV.W.0057.000000T0000Z-110911T2300Z/ MARICOPA AZ-PINAL AZ- 340 PM MST SUN SEP 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR NORTHWESTERN PINAL AND CENTRAL MARICOPA COUNTIES... AT 335 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR AHWATUKEE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIREBIRD LAKE...AHWATUKEE...AND SOUTH PHOENIX. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236 TIME...MOT...LOC 2238Z 193DEG 16KT 3330 11218 $$ MEYERS
380 WWUS55 KPSR 112255 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 355 PM MST SUN SEP 11 2011 AZC013-021-112301- /O.EXP.KPSR.SV.W.0057.000000T0000Z-110911T2300Z/ MARICOPA AZ-PINAL AZ- 355 PM MST SUN SEP 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PINAL AND CENTRAL MARICOPA COUNTIES WILL EXPIRE AT 400 PM MST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE OVER THE AREA FOR THE NEXT COUPLE OF HOURS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236 TIME...MOT...LOC 2251Z 193DEG 16KT 3336 11216 $$ MEYERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 10:50 AM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 11, 10:50 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1050 AM MST SUN SEP 11 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THROUGH MONDAY NIGHT THEN MOVE ONLY SLOWLY EAST THE FIRST HALF OF THE WEEK. THIS MEANS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH EARLY THIS WEEK. SHOWERS AND THUNDERSTORMS ARE LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE PROBABLE WITH SOME STORMS ALONG WITH BLOWING DUST AHEAD OF THE STORMS. DRIER AIR IS EXPECTED TO BRING A DECREASE IN THE CHANCE OF STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER PART OF THE WEEK. && .DISCUSSION... THERE WAS A BAND OF CLOUDINESS EXTENDING FROM SOUTH TO NORTH ACROSS YUMA AND LA PAZ COUNTIES AND SOME CLOUDINESS SOUTHEAST OF PHOENIX AT MID MORNING. THERE WERE ISOLATED LIGHT SHOWERS WITH THE BAND OF CLOUDINESS OVER YUMA COUNTY AND LA PAZ COUNTY. MEANWHILE...IT WAS MOSTLY SUNNY ACROSS THE REST OF SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT MID MORNING. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A COUPLE OF DEGREES LOWER IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA TO THE LOWER COLORADO RIVER VALLEY...AND 3 TO 5 DEGREES COOLER IN SOUTHEAST CALIFORNIA INCLUDING THE EL CENTRO-IMPERIAL AREA. THE LOW PRESSURE SYSTEM THAT HAS BEEN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THE PAST COUPLE OF DAYS IS EXPECTED TO CONTINUE THERE THROUGH MONDAY NIGHT. MOISTURE FROM WESTERN MEXICO IS EXPECTED TO CONTINUE OVER SOUTH-CENTRAL ARIZONA AND HAS EXPANDED SOMEWHAT FARTHER WEST. THIS MEANS SOME CHANCE OF SHOWERS AND THUNDERSTORMS AS FAR WEST AS THE LOWER COLORADO RIVER VALLEY AT LEAST TODAY AND TONIGHT. IN ADDITION...A PLUME OF TROPICAL MOISTURE FROM OFF THE COAST OF BAJA CALIFORNIA IS EXPECTED TO MOVE FROM THE SOUTHWEST OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT. THIS MOISTURE IN COMBINATION WITH JET STREAM DYNAMICS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IS EXPECTED TO RESULT IN A SIGNIFICANT INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA ESPECIALLY SOUTH AND WEST OF PHOENIX THIS AFTERNOON SPREADING ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THIS EVENING. SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF THE STORMS. HAVE ALREADY ADJUSTED THE FORECAST TO SHOW THE ABOVE SCENARIO AND PLAN ON ISSUING A SPECIAL WEATHER STATEMENT REGARDING THIS EXPECTED WEATHER. PREVIOUS DISCUSSION... MONDAY AND TUESDAY...THE UPPER LOW IS FORECAST TO WOBBLE AROUND A BIT AS SHORT WAVE ENERGY MOVES THROUGH. THE MODELS HOLD ON TO MOISTURE OVER SOUTH-CENTRAL ARIZONA MONDAY...WITH A BIT LESS FOR TUESDAY - ESPECIALLY THE NAM. HOWEVER...THERE IS SOMETHING OF A WESTWARD EXPANSION OF THE MOISTURE. JET STREAM ENERGY WILL STILL BE MOVING ACROSS SOUTHERN ARIZONA AS WELL. THUS STORM CHANCES WILL CONTINUE BUT WITH A GRADUAL DECLINE...MORE NOTICEABLY OVER SOUTH-CENTRAL ARIZONA. DEPENDING ON CONVECTIVE ACTIVITY...ANTICIPATE LITTLE CHANGE IN TEMPS. WEDNESDAY THROUGH SATURDAY...BY WEDNESDAY THE LOW IS PROGGED TO HAVE SHIFTED INLAND BECOMING CENTERED NEAR LAS VEGAS AND THEN WEAKEN THURSDAY AND FRIDAY AS A NEW LOW TAKES SHAPE ALONG AND WEST OF THE CALIFORNIA COAST BY SATURDAY. MOISTURE WILL DECREASE FURTHER FOR A DECLINE IN POPS SUCH THAT STORM CHANCES WILL BE CONFINED TO ZONE 24 THURSDAY ONWARD AND WILL BE IN THE SLIGHT CHANCE CATEGORY AT BEST. MAX TEMPS WILL VERY SLOWLY INCREASE DURING THIS PERIOD AS DRIER AIR MOVES IN AND HEIGHTS/THICKNESSES SLOWLY REBOUND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER SOUTHERN CALIFORNIA PROVIDING SOUTHWEST UPPER FLOW ACROSS ARIZONA. MODEST INSTABILITY IN COMBINATION WITH UPPER LEVEL JET ENERGY ACROSS SOUTHERN ARIZONA IS EXPECTED TO LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE MAIN FOCUS AREA SHOULD BE ACROSS SOUTH-CENTRAL ARIZONA WHERE THE GREATEST INSTABILITY AND UPPER LEVEL SUPPORT IS SHOWN. ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLY BLOWING DUST WILL LIKELY AFFECT PORTIONS OF THE PHOENIX METRO AREA EARLY THIS EVENING. STORM MOVEMENT WILL GENERALLY BE TO THE NORTH NORTHEAST LIKELY RESULTING A SOUTHWESTERLY OUTFLOW WIND DIRECTION. A BRIEF PERIOD OF RESTRICTED VISIBILITIES MAY OCCUR DUE TO BLOWING DUST...BUT NOT CONFIDENT ENOUGH TO ADD TO TAFS AT THIS TIME. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH.... UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL BRING GENERALLY DRY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AS MID LEVEL SOUTHWESTERLY FLOW CONTINUES TO BRING IN DRY AIR. A FEW THUNDERSTORMS ACROSS SOUTHWEST ARIZONA MAY BRUSH CLOSE TO KBLH...BUT EXPECTING STORMS TO STAY TO THE EAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... THUNDERSTORM CHANCES WILL GRADUALLY DECREASE AS THE WEEK PROGRESSES ALTHOUGH SCATTERED SHOWERS AND STORMS REMAIN POSSIBLE THROUGH MID WEEK. BEST CHANCES ARE ACROSS ARIZONA...ESPECIALLY EAST OF PHOENIX. DRIER AIR WILL MOVE IN FROM THE WEST THIS WEEK BUT AFTERNOON HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT RECOVERY. NO SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS PREVIOUS DISCUSSION...AJ AVIATION...KUHLMAN FIRE WEATHER...LEINS
Hazardous weather outlook, Sep 11, 12:30 PM MST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1230 PM MST SUN SEP 11 2011 AZZ021>023-026>028-121315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1230 PM MST SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING. STRONGER STORMS WILL PROBABLY PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF THE STORMS. SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. AZZ024-121315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1230 PM MST SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY...DECLINING TO SLIGHT CHANCES WEDNESDAY THROUGH SATURDAY. THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ020-025-CAZ030>033-121315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 1230 PM MST SUN SEP 11 2011 /1230 PM PDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY. THERE IS A POTENTIAL FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS/AJ
In the hours before
Local storm report, Sep 11, 9:19 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
919 AM MST SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 5 NNE PARADISE VALLEY 33.61N 111.91W
09/10/2011 E60.00 MPH MARICOPA AZ TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED BASED ON RADAR.
&&
KUHLMANSpecial weather statement, Sep 11, 11:39 AM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1139 AM MST SUN SEP 11 2011 AZZ020>023-026>028-CAZ031-120700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER... FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX... SCOTTSDALE...SUN CITY...TEMPE...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... AND BLYTHE 1139 AM MST SUN SEP 11 2011 /1139 AM PDT SUN SEP 11 2011/ ...SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE THIS AFTERNOON AND THIS EVENING... A LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE NEAR THE SOUTHERN CALIFORNIA COAST. TROPICAL MOISTURE AND JET STREAM DYNAMICS AHEAD OF THE LOW PRESSURE SYSTEM ARE EXPECTED TO RESULT IN A SIGNIFICANT INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTH-CENTRAL ARIZONA ESPECIALLY SOUTH AND WEST OF PHOENIX THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO SPREAD ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS IN PORTIONS OF SOUTHWEST ARIZONA MAINLY LA PAZ COUNTY AND THE ADJACENT LOWER COLORADO RIVER VALLEY THIS AFTERNOON AND THIS EVENING. SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF THE STORMS. IT WOULD BE WISE TO SECURE LOOSE OBJECTS BEFORE STRONG WINDS OCCUR. BE ALERT FOR THREATENING WEATHER. IF THREATENING WEATHER APPROACHES...MOVE TO A SAFE PLACE INDOORS...PREFERABLY INSIDE A STURDY BUILDING TO AVOID DAMAGING WINDS AND DANGEROUS CLOUD-TO- GROUND LIGHTNING. STAY AWAY FROM LOW-LYING FLOOD PRONE AREAS AND NARROW STEEP-WALLED CANYONS. WATER CAN BE DEEPER THAN YOU THINK AND FLOWING WATER CAN BE MORE POWERFUL THAN YOU REALIZE. IF YOU COME TO A FLOODED AREA...TURN AROUND AND FIND A SAFE WAY TO YOUR DESTINATION. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Local storm report, Sep 11, 12:02 PM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1202 PM MST SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG CHANDLER 33.29N 111.87W
09/10/2011 MARICOPA AZ TRAINED SPOTTER
DELAYED REPORT FROM 9-10-11. SEVERAL BROKEN TREE BRANCHES
8 TO 9 IN. IN DIAMETER. TIME ESTIMATED.
&&
JSAWTELLESpecial weather statement, Sep 11, 1:27 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 127 PM MST SUN SEP 11 2011 AZZ022-023-027-028-112115- MARICOPA AZ-PINAL AZ- 127 PM MST SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA SOUTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 215 PM MST AT 117 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GILA BEND...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND BLOWING DUST. MOTORISTS ON INTERSTATE 8 IN THE VICINITY OF GILA BEND SHOULD BE PREPARED FOR GUSTY WINDS AND RAPID CHANGES IN VISIBILITY. LAT...LON 3251 11316 3337 11290 3336 11205 3249 11225 TIME...MOT...LOC 2024Z 205DEG 16KT 3293 11258 MB
Special weather statement, Sep 11, 2:22 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST SUN SEP 11 2011
AZZ023-027-028-112200-
PINAL AZ-MARICOPA AZ-
222 PM MST SUN SEP 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWEST AND SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 300 PM MST
AT 210 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTRELLA...MOVING NORTHEAST
AT 15 MPH. A SECOND STRONG STORM WAS LOCATED JUST TO THE SOUTHEAST
OF GILA BEND...ALSO MOVING NORTHEAST AT 15 MPH.
MOTORISTS ON INTERSTATE 8 JUST EAST OF GILA BEND SHOULD BE ALERT FOR
GUSTY SHIFTING CROSSWIND AND SHARPLY REDUCED VISIBILITY DUE TO
BLOWING DUST.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GILA BEND AND MOBILE...
RURAL CENTRAL MARICOPA COUNTY...
RURAL WESTERN PINAL COUNTY...
RURAL NORTHWESTERN PINAL COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3331 11226 3309 11208 3290 11237 3272 11273
3308 11274
TIME...MOT...LOC 2117Z 204DEG 15KT 3310 11234
CBSpecial weather statement, Sep 11, 3:01 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST SUN SEP 11 2011 AZZ027-028-112245- PINAL AZ-MARICOPA AZ- 301 PM MST SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 345 PM MST AT 257 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF MARICOPA...MOVING NORTH AT 15 MPH. THE STORM IS NORTH OF MOBILE AND OVER THE SIERRA ESTRELLA MOUNTAINS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL MARICOPA COUNTY... RURAL NORTHWESTERN PINAL COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3326 11230 3322 11209 3304 11215 3307 11235 TIME...MOT...LOC 2200Z 189DEG 14KT 3314 11224 CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:15 PM MST | Special Weather Statement | PSR | Gila | 45 min |
| Sep 10, 5:34 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 56 min |
| Sep 10, 5:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 34 min |
| Sep 10, 6:05 PM MST | Tornado Warning | PSR | Maricopa, Pinal | 15 min |
| Sep 10, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 45 min |
| Sep 10, 7:07 PM MST | Dust Storm Warning | PSR | 53 min | |
| Sep 10, 7:16 PM MST | Special Weather Statement | PSR | Pinal | 74 min |
| Sep 10, 7:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
| Sep 10, 7:41 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 10, 7:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 27 min |
| Sep 10, 7:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 22 min |
| Sep 10, 8:29 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 2 hr |
| Sep 10, 8:29 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Sep 11, 1:27 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 2:22 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
| Sep 11, 3:01 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
| Sep 11, 3:21 PM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Sep 11, 3:27 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 3:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 21 min |
| Sep 11, 4:13 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 38 min |
| Sep 11, 4:28 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Sep 11, 4:47 PM MST | Special Weather Statement | PSR | La Paz | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.